Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2007, 4:28 PM EDT for Chenango County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 4:28 PM EDT (20:28 UTC)
- Expired
- May 10, 2007, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 102028 SVRBGM NYC017-102115- /O.NEW.KBGM.SV.W.0013.070510T2028Z-070510T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 428 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK * UNTIL 515 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR OXFORD...OR 10 MILES SOUTHWEST OF NORWICH... AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OXFORD AT 435 PM EDT... NORWICH AT 455 PM EDT... NORTH NORWICH AT 505 PM EDT... 7 MILES SOUTHEAST OF SHERBURNE AT 515 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4249 7578 4237 7564 4255 7529 4268 7549 $$ ARNOTT
1 follow-up statement
000 WWUS51 KBGM 102050 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 450 PM EDT THU MAY 10 2007 NYC017-102115- /O.CON.KBGM.SV.W.0013.000000T0000Z-070510T2115Z/ CHENANGO NY- 450 PM EDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL CHENANGO COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR POLKVILLE...OR ABOUT NEAR NORWICH... MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOLMESVILLE BY 455 PM EDT... 6 MILES SOUTHEAST OF NORTH NORWICH BY 500 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR CENTRAL NEW YORK. LAT...LON 4251 7569 4239 7553 4255 7529 4268 7549 $$ ARNOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:30 PM EDT, 58 minutes earlier.
Area forecast discussion, May 10, 3:30 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO COME TO AN END OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY WITH PARTLY SUNNY SKIES AND BREEZY CONDITIONS. TEMPERATURES FRIDAY AND SATURDAY WILL BE SEASONABLE IN THE 60S. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION ONGOING WITHIN BROAD SYNOPTIC LIFT AHEAD OF UPR LOW MOVING INTO CNY. MOST UNSTABLE AIRMASS THIS AFTERNOON OVER SUSQ REGION...WRN CATSKILLS AND NEPA. ALL ACTIVITY WILL WANE THIS EVENING WITH DIURNAL STABILIZATION AND WILL END LATER TONIGHT /AFT 06Z/ WITH PASSAGE OF UPPER LOW AND SFC REFLECTION. AREAS OF FOG LIKELY TO FORM MOIST BLYR ENVIRONMENT OVERNIGHT. TEMPS CLOSE TO BLENDED MOS GUIDANCE IN THE 50S. && .SHORT TERM /THROUGH SATURDAY/... COLD FRONTAL BOUNDARY WITH DISTINCT CHANGE TO A DRIER AIRMASS WILL MOVE THROUGH THE AREA BY FRIDAY AFTERNOON...SO WE WILL STILL SEE A FAVORABLE THERMAL PROFILE AHEAD OF THE FRONT TO GET TEMPS BACK UP INTO THE 70S...BEFORE COOLER AIR MOVES IN FOR FRI NITE AND SATURDAY. FORECAST PROFILES ARE SHOWING A DRIER ATMOSPHERIC COLUMN THAN TODAY WITH MIDLVL CAPPING INVERSION AROUND 700-600 MB. ASIDE FROM A LINGERING EARLY MORNING SHOWER WITH DEPARTING SFC TROF...FRIDAY SHOULD BE RAIN FREE...ALTHOUGH COULD STILL SEE SQUAT CUMULUS DEVELOPMENT FOR PARTLY SUNNY SKIES. HIGH PRESSURE SOLIDIFIES CONTROL OVER NEW YORK ON SATURDAY FOR ANOTHER NICE START TO THE WEEKEND. WEAK UPPER TROF IN NORTHWEST FLOW MOVES THROUGH MAY PROVIDE A FEW HIGH CLOUDS...BUT OTHERWISE PARTLY SUNNY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HAVE FOLLOWED HPC GUIDANCE THRU THE EXTENDED PERIOD. IT LOOKS TO BE A MAINLY QUIET PERIOD WITH A LARGE HIGH PRESSURE SYSTEM DROPPING SWD OUT OF EASTERN CANADA FOR THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT DROPS SWD ON TUESDAY THAT WILL BRING A CHC OF SHRA TO THE REGION. AFTER THAT...ANOTHER SFC HIGH MOVING EAST FROM THE MID WEST TO THE GREAT LAKES. TEMPS LOOK TO BE MAINLY SEASONAL. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A LINE OF THUNDERSTORMS IS APPROACHING THE AREA ATTM. SOME SCATTERED CONVECTION HAS DEVELOPED OUT AHEAD OF THE LINE...BUT IT APPEARS THAT IT WILL NOT IMPACT THE TAF SITES FOR NOW. VFR CONDITIONS SHOULD PERSIST AT ALL SITES BEFORE THE ARRIVAL OF THE CONVECTIVE LINE...ALTHOUGH WE CANT RULE OUT A POP UP THUNDERSTORM AHEAD OF THE LINE. THUNDERSTORMS WILL BRING THE POTENTIAL FOR HAIL AND STRONG WINDS...AND CIGS/VSBYS DROPPING TO THE MVFR RANGE. THIS LINE WILL MAINTAIN ITS STRENGTH OR STRENGTHEN SOME AS IT HEADS EAST INTO THE OTHER TAF SITES. CONVECTION SHOULD LAST ABOUT 2-3 HOURS AT EACH SITE. RAIN WILL PULL OUT AFTER 1-3Z LEAVING A BKN VFR DECK. LOW CLOUDS/FOG ARE THEN EXPECTED TO DEVELOP AFTER MIDNIGHT. AT BGM/ITH CIGS MAY DROP TO IFR LEVELS...BUT ELSEWHERE FEEL LOW MVFR WILL BE THE PREDOMINATE FLIGHT CATEGORY. RAPID IMPROVEMENT TO VFR IS EXPECTED DURING THE MORNING HOURS ON FRIDAY. WINDS WILL BE SOUTHEASTERLY 10KTS OR LESS TODAY...EXCEPT NEAR THUNDERSTORMS. WINDS WILL BECOME WESTERLY AT 10KTS OR LESS THIS EVENING AND PERSIST THROUGH THE MORNING. DURING THE LATE MORNING...WINDS WILL STRENGTHEN OUT OF THE NORTHWEST TO 10-20KTS. VFR CONDITIONS WITH NORTHWESTERLY WINDS WILL TAKE OVER AND LAST THROUGH THE UPCOMING WEEKEND. NEXT CHANCE FOR RESTRICTIONS WILL COME MONDAY AFTERNOON THROUGH DUE TO POTENTIAL SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
Hazardous weather outlook, May 10, 3:44 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EDT THU MAY 10 2007 NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 111945- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 344 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. NYZ015>018-022>025-111945- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 344 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NO LONGER BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 10, 12:43 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG WILLEYVILLE 42.03N 77.70W
05/10/2007 STEUBEN NY LAW ENFORCEMENT
WIRES DOWN.
1153 AM HAIL WHITESBORO 43.12N 75.30W
05/10/2007 E0.75 INCH ONEIDA NY PUBLIC
&&
JABLocal storm report, May 10, 1:27 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
127 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG WILLEYVILLE 42.03N 77.70W
05/10/2007 STEUBEN NY LAW ENFORCEMENT
WIRES DOWN.
1153 AM HAIL WHITESBORO 43.12N 75.30W
05/10/2007 E0.75 INCH ONEIDA NY PUBLIC
0121 PM HAIL PAINTED POST 42.16N 77.09W
05/10/2007 E0.75 INCH STEUBEN NY PUBLIC
&&
JABSpecial weather statement, May 10, 2:32 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT THU MAY 10 2007 NYZ024-101915- CHEMUNG NY- 232 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTHPORT...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORSEHEADS AND TOMPKINS CORNERS AT 240 PM EDT... HORSEHEADS NORTH AT 245 PM EDT... BREESPORT AT 250 PM EDT... ERIN AT 300 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
Special weather statement, May 10, 3:08 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 308 PM EDT THU MAY 10 2007 NYZ055-102000- TIOGA NY- 308 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LOCKWOOD...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SPENCER AT 315 PM EDT... WEST CANDOR AND TIOGA CENTER AT 320 PM EDT... LOUNSBERRY AT 325 PM EDT... CATATONK AND CANDOR AT 330 PM EDT... OWEGO AT 335 PM EDT... WELTONVILLE AT 340 PM EDT... WEST NEWARK AND JENKSVILLE AT 345 PM EDT... NEWARK VALLEY AND FOSTER AT 350 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
Special weather statement, May 10, 3:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 336 PM EDT THU MAY 10 2007 NYZ045-102015- CHENANGO NY- 336 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR PLYMOUTH...AND MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PLYMOUTH AT 345 PM EDT... NORTH NORWICH AT 350 PM EDT... SMYRNA AT 400 PM EDT... SHERBURNE AT 410 PM EDT... EARLVILLE AND COLUMBUS AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
Local storm report, May 10, 4:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG WILLEYVILLE 42.03N 77.70W
05/10/2007 STEUBEN NY LAW ENFORCEMENT
WIRES DOWN.
1153 AM HAIL WHITESBORO 43.12N 75.30W
05/10/2007 E0.75 INCH ONEIDA NY PUBLIC
0121 PM HAIL PAINTED POST 42.16N 77.09W
05/10/2007 E0.75 INCH STEUBEN NY PUBLIC
0221 PM HAIL ELMIRA 42.09N 76.81W
05/10/2007 E0.25 INCH CHEMUNG NY PUBLIC
0250 PM HAIL AUBURN CENTER 41.68N 76.03W
05/10/2007 E2.75 INCH SUSQUEHANNA PA EMERGENCY MNGR
0321 PM HAIL MONTROSE 41.83N 75.88W
05/10/2007 E0.75 INCH SUSQUEHANNA PA PUBLIC
0340 PM HAIL NORWICH 42.53N 75.52W
05/10/2007 E0.25 INCH CHENANGO NY PUBLIC
0410 PM HAIL BINGHAMTON 42.10N 75.91W
05/10/2007 E0.25 INCH BROOME NY PUBLIC
0413 PM HAIL CHENANGO FORKS 42.23N 75.87W
05/10/2007 E0.88 INCH BROOME NY PUBLIC
0417 PM HAIL GREENE 42.33N 75.77W
05/10/2007 E0.88 INCH CHENANGO NY PUBLIC
0419 PM HAIL NORWICH 42.53N 75.52W
05/10/2007 E0.88 INCH CHENANGO NY PUBLIC
&&
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:42 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 48 min |
| May 10, 11:47 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 43 min |
| May 10, 1:12 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 48 min |
| May 10, 1:55 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Tompkins | 34 min |
| May 10, 3:48 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 42 min |
| May 10, 4:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 51 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 50 min |
| May 10, 4:43 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 47 min |
| May 10, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.